# SDR CA050906003

- Difficulty date: August 4, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Engine: Rroyce TAYMK6118
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: AS21910
- Condition: Failed
- Location: Turbine Case
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG TAY 16916 AFTER TEST, HAD ABNORMAL NOISE DURING ROTATION OF LP SYS.  ENG WAS REJECTED AT DISPATCH AND MODULE 5 (LP TURBINE ASSY) WAS DISMANTLED FOR INVESTIGATION.  DURING DISASSEMBLY IT WAS FOUND THAT 1 OFF BOLT AS21910 HAD FAILED IN 3 PIECES CAUSING SECONDARY DAMAGE TO HP AND LP SYS. FAILED BOLT, 1 OFF,  FULL ENG SET ARE 20), RETAIN ASSY OF LP TURBINESTAGE 1 AIR STATIC SEAL.  LAB ANALYSIS OF FAILED BOLT REVEALED CAUSE OF FAILURE WAS DUE TO CADMIUM PLATING APPLICATION.  CADMIUM PLATING PENETRATE BY DIFFUSION AT HIGH TEMP AND LEADS TO CRACKING OF PARTS.  AS21910 FOR THAT ENGINE LOCATION DOES NOT REQUIRES CADMIUM PLATING AND AN INVESTIGATION IS TAKING PLACE BY RRC TO FIND SOURCE OF CADMIUM APPLICATION.
